School of Natural Sciences >
Computing Science and Mathematics >
Computing Science and Mathematics Journal Articles >
Please use this identifier to cite or link to this item:
|Appears in Collections:||Computing Science and Mathematics Journal Articles|
|Peer Review Status: ||Refereed|
|Title: ||Sublethal infection and the population dynamics of host-microparasite
|Author(s): ||Boots, Michael|
|Contact Email: ||email@example.com|
|Keywords: ||biological control|
|Issue Date: ||May-2000|
|Publisher: ||John Wiley & Sons|
|Citation: ||Boots M & Norman R (2000) Sublethal infection and the population dynamics of
host-microparasite interactions, Journal of Animal Ecology, 69 (3), pp. 517-524.|
|Abstract: ||1. A large group of parasites, including many of the larval pathogens of
insects, cause an infection from which infectious hosts are unable to recover.
In addition, a proportion of those individuals that do not develop the lethal
disease on exposure to the parasite may still be harmed by it.
2. We examined the role of these sublethal effects on host-population dynamics.
Specifically we considered the case where there are three distinct classes of
individuals: (i) susceptibles; (ii) infected and infectious individuals that
will not reproduce and cannot recover; and (iii) sublethally infected
3. Parasites with sublethal effects are less likely to persist and control their
host population. This is a consequence of the sublethally infected individuals
not being infective. Less intuitively, the sublethal infection is highly
destabilizing, increasing the risk of cyclic behaviour in host-parasite
4. Because sublethal infection acts as a destabilizing force in these host-
parasite interactions, parasites with pronounced sublethal effects may be less
effective as classical biological control agents.|
|Type: ||Journal Article|
|DOI Link: ||http://dx.doi.org/10.1046/j.1365-2656.2000.00417.x|
|Rights: ||The publisher does not allow this work to be made publicly available in this Repository. Please use the Request a Copy feature at the foot of the Repository record to request a copy directly from the author. You can only request a copy if you wish to use this work for your own research or private study.|
|Affiliation: ||University of Sheffield|
Mathematics - CSM Dept
Files in This Item:
|boots and norman2001.pdf||698.4 kB||Adobe PDF||Under Embargo
Note: If any of the files in this item are currently embargoed, you can request a copy directly from the author by clicking the padlock icon above. However, this facility is dependant on the depositor still being contactable at their original email address.
Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.
If you believe that any material held in STORRE infringes copyright, please contact firstname.lastname@example.org providing details and we will remove the Work from public display in STORRE and investigate your claim.